Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 15, NWS Kansas City, MO

August 27, 20064 counties in Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Aug 27, 2006, 4:29 PM CDT for 4 counties in Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2006, 4:29 PM CDT (21:29 UTC)
Expired
Aug 27, 2006, 10:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:05 PM CDTFLASH FLOODPrairie Village, KS4-6 INCHES OF RAIN COVERING THE INTERSECTION OF 75TH AND STATE LINE ROAD...NUMEROUS OTHER ROADS WITH WATER COVERING INTERSECTIONS.
Aug 27, 5:25 PM CDTFLASH FLOODKansas City, MOWATER RUNNING OVER WORNALL ROAD NEAR THE COUNTRY CLUB PLAZA.
Aug 27, 6:00 PM CDTFLASH FLOODKansas City Ks, KSWATER OVER THE ROAD NEAR THE INTERSECTION OF 31ST AND SOUTHWEST BOULEVARD NEAR THE STATE LINE...RUNOFF DEBRIS DRIFTING IN WATER AS WELL.
Aug 27, 7:00 PM CDTFLASH FLOODParkville, MO6TH ST NEAR CROOKED RD CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 272132
FFWEAX
KSC091-103-209-MOC037-047-095-165-280330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
  SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI
  WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 1030 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RAINFALL RATES OF AROUND ONE INCH PER HOUR CAN BE EXPECTED WITH 
  THE STRONGER STORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  BELTON...BLUE SPRINGS...BONNER SPRINGS...CLAYCOMO...DE SOTO... 
  EDGERTON...FAIRWAY...GARDNER...GLADSTONE...GRANDVIEW... 
  INDEPENDENCE AND KANSAS CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3936 9425 3889 9421 3874 9455 3874 9503
      3924 9503

$$

NRR
2 follow-up statements
000 
WGUS73 KEAX 272222
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
522 PM CDT SUN AUG 27 2006

KSC091-103-209-MOC037-047-095-165-280330-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
CASS MO-
522 PM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JACKSON...JOHNSON...
NORTHWESTERN CASS...SOUTHEASTERN LEAVENWORTH...SOUTHEASTERN PLATTE...
SOUTHERN CLAY AND WYANDOTTE COUNTIES UNTIL 1030 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN 
JOHNSON...NORTHERN JACKSON...SOUTHERN WYANDOTTE...SOUTHEAST 
LEAVENWORTH...AND SOUTHERN CLAY COUNTIES. DOPPLER RADAR ESTIMATED 
TWO TO THREE INCHES OF RAIN HAVE FALLEN OVER THE WARNED AREA SINCE 2 
PM.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BASEHOR...BELTON...BLUE SPRINGS...BONNER SPRINGS...
CLAYCOMO...DE SOTO...EDGERTON...EDWARDSVILLE...FAIRWAY...GARDNER...
GLADSTONE...GRANDVIEW...GREENWOOD...INDEPENDENCE AND KANSAS CITY.

WATER ON THE ROADS HAS BEEN REPORTED NEAR 75TH AND STATE LINE ROAD 
IN PRAIRIE VILLAGE...WORNALL ROAD NEAR THE PLAZA...AND INTERSTATE 
435 IN WYANDOTTE COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3936 9425 3889 9421 3874 9455 3874 9503
      3924 9503

$$

PREDMORE
000 
WGUS73 KEAX 280032
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT SUN AUG 27 2006

MOC037-280026-
CASS MO-
728 PM CDT SUN AUG 27 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CASS COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3936 9425 3904 9421 3893 9454 3891 9503
      3924 9503

$$

KSC091-103-209-MOC047-095-165-280330-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
728 PM CDT SUN AUG 27 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JACKSON...
NORTHERN JOHNSON...SOUTHEASTERN LEAVENWORTH...SOUTHEASTERN PLATTE...
SOUTHERN CLAY AND WYANDOTTE COUNTIES UNTIL 1030 PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ALTHOUGH HEAVY RAIN PRODUCING THUNDERSTORMS HAVE EXITED THE 
GREATER KANSAS CITY AREA...EXCESSIVE RAINFALL FROM EARLIER STORMS 
WAS STILL PRODUCING FLASH FLOODING WHICH HAS CLOSED NUMEROUS ROADS 
FROM SOUTHERN LEAVENWORTH COUNTY THROUGH WYANDOTTE...SOUTHERN 
PLATTE...SOUTHERN CLAY AND FAR NORTHERN JACKSON COUNTIES. DOPPLER 
RADAR ESTIMATED BETWEEN ONE TO TWO AND A HALF INCHES OF RAIN FELL 
FROM THESE LATE AFTERNOON THUNDERSTORMS.

WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF 31ST AND 
SOUTHWEST BOULEVARD NEAR THE STATE LINE IN EASTERN WYANDOTTE COUNTY. 
SIXTH STREET IN PARKVILLE WAS CLOSED NEAR CROOKED ROAD.

THERE IS A THREAT FOR ADDITIONAL THUNDERSTORMS TO MOVE INTO THE 
KANSAS CITY METROPOLITAN AREA LATER TONIGHT. DUE TO THE NEAR 
SATURATED GROUND ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF AND 
LIKELY RESULT IN MORE FLASH FLOODING.

LAT...LON 3936 9425 3904 9421 3893 9454 3891 9503
      3924 9503

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:47 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 27, 2:47 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT SUN AUG 27 2006

.DISCUSSION...

LATEST SURFACE ANALYSIS SHOWS QUASI-STATIONARY FRONT REMAINS STALLED
ACROSS FAR NRN MO...THEN DRAPED SWD ALONG THE KANSAS PORTION OF THE
I-35 CORRIDOR. WIDESPREAD OVERCAST HAS GIVEN WAY TO A FEW BREAKS IN
THE QUASI-WARM SECTOR...ALLOWING TEMPERATURES TO APPROACH 80
DEGREES. AMAZINGLY ENOUGH...GIVEN AVAILABLE 12Z KTOP SOUNDING...THIS
IS THE CONVECTIVE TEMPERATURE AND DEEP CONVECTION IS ALREADY
BLOSSOMING ALONG AND AHEAD OF THIS BOUNDARY. INSTABILITY REMAINS
WEAK...OWING TO A VERY NEUTRAL/SATURATED SOUNDING...MORE TYPICAL OF
THE DEEP TROPICS. HOWEVER...VERY NARROW CAPE PROFILE AND
PRECIPITABLE WATERS STILL IN THE 1.75 TO 2.00 RANGE SUPPORT AN
ONGOING THREAT OF HEAVY RAINFALL AS RICH LOW LEVEL MOISTURE IS
OVERTOPPED BY A PERSISTENT MOIST SWRLY MID-HIGH LEVEL PLUME.

HAVE WORKED UP A DETAILED PNS/RAINFALL MAP OF THE LAST 3 DAYS WHICH
I HOPE TO HAVE POSTED TO THE WEB LATER THIS AFTERNOON. ANYWHERE FROM
2.50 TO LOCALLY 7 INCHES OF RAIN HAS FALLEN ACROSS CENTRAL/WEST
CENTRAL MISSOURI INTO EASTERN KANSAS. WITH POTENTIAL FOR ACTIVITY TO
TRAIN TO THE NORTHEAST ALONG THE SLOW MOVING BOUNDARY THIS
EVENING...WILL BE ISSUING A FLASH FLOOD WATCH FOR AREAS ALONG AND
SOUTH OF A LINE FROM ST. JOSEPH TO KIRKSVILLE. AGAIN...EVEN IN THE
ABSENCE OF THE VIVID LIGHTNING SHOWS THE PAST FEW NIGHTS...RAINFALL
RATES OF 2-3 INCHES PER HOUR WILL ACCOMPANY MANY CELLS.

ACTIVITY SHOULD GENERALLY TAPER FROM WEST TO EAST AFTER MIDNIGHT AS
ELONGATED SHORTWAVE PRESENTLY MOVING INTO CENTRAL KS CONTINUES
EAST...SCOURING THE DEEP TROPICAL MOISTURE. THE RESULT MAY BE
SOME VERY LOW STRATUS AND POTENTIALLY DENSE FOG OVER WRN MO/ERN KS
LATER TONIGHT...BUT ENOUGH SHORT TERM CONCERNS AT THE MOMENT.

RAIN CHANCES DONT END THERE HOWEVER AS AN UNUSUALLY DEEP UPPER
LEVEL CYCLONE FINALLY WORKS ITS WAY OUT OF THE ROCKIES AND INTO THE
PLAINS MONDAY AND TUESDAY. MAINTAINED SWRLY UPPER FLOW...COMBINED
WITH APPROACHING UPPER LEVEL COLD POOL...WILL SUPPORT CONTINUED
CONVECTIVE CHANCES (MAINLY DIURNAL) THROUGH TUESDAY.

TEMPERATURES WILL BE SEASONABLY COOL (ALBEIT MUGGY) FOR THE NEXT
24-36 HOURS. AFTER THE PASSAGE OF THE UPPER LEVEL TROUGH
TUESDAY...EXPECT EVEN COOLER AND DRIER AIR TO FILTER IN FOR TUESDAY
NIGHT WITH THE PROSPECTS FOR OVERNIGHT LOWS IN THE 50S LOOKING QUITE
PROMISING.

BOOKBINDER

THE UPPER LOW THAT HAS BEEN RESPONSIBLE FOR THE GENERATION OF
PRECIPITATION THIS WEEKEND...WILL PULL AWAY FROM THE FORECAST AREA
BY MID WEEK. AN END TO PRECIPITATION IS EXPECTED BY WEDNESDAY AS
THIS FEATURE MOVES EAST. TEMPERATURES SHOULD REMAIN RATHER
MILD...RIGHT AROUND THE SEASONAL NORMALS...FROM MID TO LATE IN
THE WORK WEEK...AS AN EASTERLY FETCH TO THE LOW LEVEL WINDS WILL
DELAY ANY SUBSTANTIAL WARMUP.

THE GREATEST UNCERTAINTY IN THE EXTENDED PORTION OF THE FORECAST
COMES WITH THE UPPER TROUGH PROGRESSION ACROSS THE NORTHERN
PLAINS/SOUTHERN CANADA LATE IN THE WEEK. THE MEDIUM RANGE MODELS ARE
RATHER INCONSISTENT WITH HOW SOON TO GENERATE A CLOSED LOW...AND IN
TURN HOW FAST TO TAKE THIS SYSTEM EAST. THE 06Z GFS CUTOFF THE
LOW OVER EASTERN IDAHO AND WYOMING BY FRIDAY...KEEPING THE UPPER
TROUGH AND ATTENDANT SURFACE FRONT WEST OF THE FORECAST AREA THROUGH
THE WEEKEND. THE 12Z GFS DEPICTS THE CUTOFF LOW OVER MANITOBA
MIDDAY ON FRIDAY...AND BRINGS THE SURFACE FRONT ACROSS THE AREA ON
SATURDAY. KEPT WHAT WERE ALREADY SLIGHT PRECIPITATION CHANCES IN THE
FORECAST ON SATURDAY WHICH WERE CLOSER TO THE 12Z GFS SOLUTION...BUT
CONFIDENCE REMAINS LOW WITH THIS TIMING.

STOFLET

&&

.PREV DISCUSSION...
/ISSUED 321 AM CDT SUN AUG 27 2006/
AFTERNOON CONVECTION IN CENTRAL OKLAHOMA DEVELOPED IN THE MOISTURE
PLUME YESTERDAY AFTERNOON AND MOVED INTO SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI EARLY IN THE EVENING BEFORE SPREADING INTO OUR
FORECAST AREA AROUND MIDNIGHT. STORM ACTIVITY IS OCCURRING WITH THE
HELP OF WARM AIR ADVECTION BETWEEN THE 800MB  AND 700MB LEVEL WITHIN
THE MOISTURE PLUME.

ALREADY THIS MORNING SOME FLOODING HAS BEEN NOTED IN THE KANSAS CITY
AREA. THE POTENTIAL FOR HEAVY RAIN AND THE NEED FOR SOME KIND OF
FLOOD WATCH WILL BE THE PRIMARY FOCUS OF THE FORECAST.

BOTH MODELS WANT TO PAINT MUCH OF THE FORECAST AREA WITH RAIN AND
THUNDERSTORMS ALL DAY LONG...AND THROUGH THE EARLY MONDAY MORNING
HOURS. THE GFS IS A LITTLE DRIER THAN THE NAM-WRF OVER THE NEXT 24
HOURS AS IT SPINS UP A 850MB LOW ACROSS SOUTHEAST KANSAS...WHICH
SEEMS TO LIMIT THE NORTHWARD SPREAD OF RAIN BY KEEPING THE SURFACE
AND UPPER LEVEL FRONT ALONG OR JUST SOUTH OF OUR SOUTHEASTERN EDGE.
NAM-WRF IS MORE AGRESSIVE IN LIFTING THE FRONT AT THE SURFACE AND
ALOFT FARTHER NORTH.

THE DIFFERENCES IN THE MODELS CAN BE TRACKED BACK TO THE EXTENT TO
WHICH EACH MODEL DIGS THE GREAT BASIN TROUGH AS IT MOVES INTO THE
CENTRAL PLAINS. NAM-WRF KEEPS MORE ENERGY TIDED UP IN THE LOW WHILE
THE GFS OPENS THE WAVE UP AND SHEARS IT ENERGY OUT INTO THE
WESTERLIES. CURIOUSLY ENOUGH...THIS DOES NOT AFFECT THE TIMING OF
THE TROUGHS MOVEMENT BETWEEN THE TWO MODELS UNTIL TUESDAY NIGHT WHEN
THE GFS FINALLY MOVES THE AXIS TO OUR EAST WHILE THE THE NAM-WRF
STILL HAS IT TO OUR WEST.

PREFERENCE IN MODELS IN THE NEAR TERM IS FOR THE NAM-WRF. THOUGHTS
ARE THAT THE GFS IS LIMITING THE NORTHWARD PROGRESS OF THE FRONT TOO
MUCH WITH ITS DEVELOPMENT OF THE 850MB LOW. EVEN WITH THE NAM-WRF AS
THE PREFERRED MODEL QUESTIONS EXIST AS TO WHERE THE HEAVY RAIN WILL
BE. WILL THE RAINS SLOWLY PUSH NORTH TONIGHT WITH THE FRONT...OR
JUMP NORTH QUICKLY? FOR THIS REASON I WILL LET THE DAY SHIFT PIN
DOWN MORE ACCURATELY WHERE THE RAIN WILL AND WONT BE...AND THEREFORE
DECIDE WHERE TO PLACE ANY NEEDED FLOOD WATCH.

OTHERWISE...CHANGES TO THE GOING FORECAST ARE MOSTLY COSMETIC. SMALL
ADJUSTMENTS TO TEMPERATURES AND POPS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 4 PM SUNDAY THROUGH 7 AM MONDAY FOR AREAS
ALONG AND SOUTH OF A SAINT JOSEPH TO KIRKSVILLE LINE.
KS...FLASH FLOOD WATCH FROM 4 PM SUNDAY THROUGH 7 AM MONDAY FOR
AREAS ALONG AND SOUTH HIGHLAND AND TROY KANSAS.

WFO EAX
Hazardous weather outlook, Aug 27, 3:11 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT SUN AUG 27 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
311 PM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A STALLED FRONTAL BOUNDARY STRETCHED FROM NORTHWEST MISSOURI
 THROUGH SOUTHWEST KANSAS WILL BE THE FOCUS FOR WIDESPREAD
 SHOWER AND A FEW THUNDERSTORMS OVER THE REGION THROUGH TONIGHT.
 EXCESSIVE RAINFALL...ON THE ORDER OF FOUR TO SEVEN INCHES...HAS
 FALLEN OVER THE PAST 2 DAYS ACROSS PORTIONS OF CENTRAL MISSOURI
 AND THE KANSAS CITY METRO. AN ADDITIONAL ONE TO TWO INCHES OF
 RAINFALL...WITH LOCALLY HIGHER AMOUNTS...WILL LIKELY LEAD TO  FLASH
 FLOODING...ESPECIALLY ALONG URBAN AREAS AND HIGHLY RESPONSIVE
 RIVERS AND CREEKS. PERSONS IN FLOOD PRONE AREAS SHOULD BE PREPARED
 TO TAKE ACTION IF WATERS RISE RAPIDLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
 SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL
 WEATHER SERVICE OFFICE.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:05 AM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte5 hr
Aug 27, 3:24 PM CDTFlash Flood WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 21 more12 hr
Aug 27, 4:35 PM CDTTornado WarningEAXJackson55 min
Aug 27, 5:28 PM CDTTornado WarningEAXJackson32 min
Aug 27, 5:39 PM CDTTornado WarningEAXLafayette54 min
Aug 27, 6:20 PM CDTTornado WarningEAXLafayette55 min
Aug 27, 5:42 PM CDTFlash Flood WarningEAXLeavenworth6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.